MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
The nrg transseptal needle was used in a left atrial appendage occlusion (laao) procedure in which a pericardial effusion occurred.An laao procedure was performed and at 6:30 am the next morning, a pericardial effusion was discovered.The patient was brought in to the lab and pericardiocentesis was performed.Asked for a possible cause, the lead physician suspected that since it was a very slow effusion, it most likely occurred due to the appendage closure device.The physician recalled some extra movement when tension was applied to it, so a small tear possibly occurred at that time.There is no evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key9182671
Report Number9710452-2019-00027
Device Sequence Number2811650
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public(01)00685447000204(17)220128(10)NGFA010219
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberNRG-E-HF-71-C0
Device Lot NumberNGFA010219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;